KNEEtalk

The WAITING ROOM => GENERAL KNEE QUESTIONS and comments (good for new threads) => Topic started by: lurennie on January 30, 2004, 12:18:31 AM

Title: What about cortizone shots?
Post by: lurennie on January 30, 2004, 12:18:31 AM
I've been dealing with patellar tendonitis on and off for over a year.  I've done PT with only minor success.  During my last visit to my orthopedist, I got a cortizone shot.

I was under the impression that these shots would make my knee pain-free for a period of time.  Most of the pain is gone, but not all.  Is this normal?

Also, what are some of the pro's and con's to this type of treatment?

Title: Re: What about cortizone shots?
Post by: Nettan on January 31, 2004, 05:32:08 PM
Hey !!

A cortizoneinjection doesn't really make you painfree but it's good against inflammation and calms the joint down. When inflammation is getting better then you also get less pain. But of some of us having lots of injections it doesn't really help. So for me it's no use longer therefor some docs aren't keen on givng injections, only when it's really necessary. You are pretty normal then.

Nettan  ::)
Title: Re: What about cortizone shots?
Post by: shakti on January 31, 2004, 10:51:43 PM
Hi,

How long ago did you have your shot ? Sometimes these shots can take over a week to fully kick in.  I have quadricep tendinitis and had really good results with the first cortisone shot I had - I say it was almost two years until I had another flare up - be patient.. the pain might go away completely - however cortisone shots are usually used cautiously because it is possible they can cause further damage to the tendon.  There is lot of info about the affects of cortisone on the web.  I was reading some stuff this morning.  If I can find the sites I was looking out - I'll send you the link.

be well,
Elaine
Title: Re: What about cortizone shots?
Post by: lurennie on February 02, 2004, 07:17:06 PM
Thanks for the info.  It has been a week since my injection and I have less pain now than I did when I first posted.  My knee still feels a bit unstable, but I think my physical terapy wil help with that.
Title: Re: What about cortizone shots?
Post by: drizz57 on May 20, 2005, 10:12:07 PM
I had a cortizone shot yesterday and I have some relief but i still feel a lot of pain. I tore my meniscus in Nov. of 2003, they couldn't repair, they removed like 80% of it since I tore it 4 different ways.  I reinjured my knee this past March, and my doc seems to think that it is just the meniscus injury re-surfacing; however, I was in A LOT of pain up until yesterday.  I was under the assumption that this was going to relieve all pain.  But I guess there is that possibility that I actually injured a ligament or muscle instead of the meniscus (or whats left of it).